# SDR CA030424005

- Difficulty date: April 14, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Make and model: Cessna 177B
- Aircraft time: 4,740 hours
- Engine: Lyc O360A1F6
- Propeller: Mcauly B2D34C208
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: ES1068255511
- Part serial: C04243
- Condition: Misoverhauled
- Location: Magneto
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) MAGNETO FAILED ON LT PORTION (DUAL MAG) ON RUN UP.  MAGNETO WAS REMOVED AND EXAMINED, BUT NO OBVIOUS DAMAGE OR FAILURE WAS EVIDENT.  AS THE PART ONLY HAD 72.5 HOURS SINCE ENGINE WAS OVERHAULED. REPAIRED THE MAGNETO. WHEN I RECEIVED THE MAGNETO BACK AFTER REPAIR, I BENCH TESTED IT AND DISCOVERED THAT THE SPARK WAS WEAK AND NOT OCCURRING AT THE PROPER TIME. UPON FURTHER INVESTIGATION I DISCOVERED THAT THE MAGNETO ROTOR WAS NOT TIMED CORRECTLY TO THE DISTRIBUTOR GEARS. I RETIMED THE MAGNETO ROTOR TO THE DISTRIBUTOR GEARS, RETESTED ON THE BENCH AND NOW THE MAGNETO FUNCTIONS PROPERLY.
